Hermite-Hadamard Type Inequalities via the Montgomery Identity


  • Muhammad Adil Khan College of Science, Hunan City University, Yiyang 413000, China; Department of Mathematics, University of Peshawar, Peshawar 25000
  • Yousaf Khurshid Department of Mathematics, University of Peshawar, Peshawar 25000
  • Yu-Ming Chu Department of Mathematics, Huzhou University, Huzhou 313000




Montgomery identity, Convex function, Hermite-Hadamard inequality, Means


The main aim of this manuscript is to prove the result for Hermite-Hadamard types inequalities and to strengthen our results by giving applications for means. The proof of the result is based on the Montgomery identity. We use the Montgomery identity to establish a new identity regarding the Hermite-Hadamard inequality. Based on this identity with a class of convex and monotone functions and Jensen's inequality, we obtain various results for the inequality. At the end, we also present applications for special bivariate means.


Download data is not yet available.


F. Al-Azemi and O. Calin, Asian options with harmonic average, Appl. Math. Inf. Sci. 9(6) (2015), 1 – 9.

D.R. Anderson, Taylor's formula and integral inequalities for conformable fractional derivatives, Contributions in Mathematics and Engineering, Springer, New York (2016), 25 – 44.

R.F. Bai, F. Qi and B.Y. Xi, Hermite-Hadamard type inequalities for the (m)- and ((alpha,m))-logarithmically convex functions, Filomat 27 (1) (2013), 1 – 7, DOI: 10.2298/FIL1301001B.

A. Barani, A.G. Ghazanfari and S.S. Dragomir, Hermite-Hadamard inequality for functions whose derivatives absolute values are preinvex, J. Inequal. Appl. 2012 (2012), 247, DOI: 10.1186/1029-242X-2012-247.

S. Belarbi and Z. Dahmani, On some new fractional integral inequalities, J. Inequal. Pure Appl. Math. 10(3) (2009), 85 – 86, URL: https://www.emis.de/journals/JIPAM/article1142.html?sid=1142.

Y.-M. Chu and M.-K. Wang, Optimal Lehmer mean bounds for the Toader mean, Results Math. 61(3-4) (2012), 223 – 229, DOI: 10.1007/s00025-010-0090-9.

Z.-H. Yang, Y.-M. Chu and W. Zhang, High accuracy asymptotic bounds for the complete elliptic integral of the second kind, Appl. Math. Comput. 348 (2019), 552 – 564, DOI: 10.1016/j.amc.2018.12.025.

Y.-M. Chu, G.-D. Wang and X.-H. Zhang, Schur convexity and Hadamard's inequality, Math. Inequal. Appl. 13(4) (2010), 725 – 731, DOI: 10.7153/mia-13-51.

Y.M. Chu, M. Adil Khan, T. Ali and S.S. Dragomir, Inequalities for (alpha)-fractional differentiable functions, J. Inequal. Appl. 2017 (2017), Article 93, 12 pages, DOI: 10.1186/s13660-017-1371-6.

Y.-M. Chu, M. Adil Khan, T.U. Khan and J. Khan, Some new inequalities of Hermite-Hadamard type for s-convex function with application, Open Math. 15 (2017), 1414 – 1430, DOI: 10.1515/math-2017-0121.

S.S. Dragomir and A. Mcandrew, Refinements of the Hermite-Hadamard inequality for convex functions, J. Inequal. Pure Appl. Math. 6 (2005), 1 – 6, URL: https://www.emis.de/journals/JIPAM/article614.html?sid=614.

S.S. Dragomir and C.E.M. Pearce, Selected topics on Hermite-Hadamard inequalities and applications, Victoria University (2000), URL: http://ajmaa.org/RGMIA/monographs.php.

S.S. Dragomir and R.P. Agarwal, Two inequalities for differentiable mappings and applications to special means of real numbers and to trapezoidal formulas, Appl. Math. Lett. 11(5) (1998), 91 – 95, DOI: 10.1016/S0893-9659(98)00086-X.

S.S. Dragomir, Generalization, refinement and reverses of the right fejer inequality for convex functions, Punjab Univ. J. Math. 49(2) (2017), 1 – 13, URL: http://pu.edu.pk/home/journal/pujm/V49_3_2017.html.

S.S. Dragomir, Two mappings in connection to Hadamard's inequality, J. Math. Anal. Appl. 167(1) (1992), 49 – 56, DOI: 10.1016/0022-247X(92)90233-4.

J. Hadamard, Etude sur les propriétés des fonctions entières et en particulier `dune fonction considérée par riemann, J. Math. Pures Appl. 58 (1893), 171 – 215.

S. Hussain and S. Qaisar, New integral inequalities of the type of Hermite-Hadamard through quasi convexity, Punjab Univ. J. Math. 193 (2007), 26 – 35, URL: http://pu.edu.pk/home/journal/pujm/V_45_2013.html.

M. Adil Khan, S. Begum, Y. Khurshid and Y.-M. Chu, Ostrowski type inequalities involving conformable fractional integrals, J. Inequal. Appl. 2018 (2018), Article 70, 14 pages, DOI: 10.1186/s13660-018-1664-4.

M. Adil Khan, Y. Khurshid and T. Ali, Hermite-Hadamard inequality for fractional integrals via (eta)-convex functions, Acta Math. Univ. Comenian. 86(1) (2017), 153 – 164, URL: http: //www.iam.fmph.uniba.sk/amuc/ojs/index.php/amuc/article/view/432/422.

M. Adil Khan, Y. Khurshid, T. Ali and N. Rehman, Inequalities for three times differentiable functions, Punjab Univ. J. Math. 48(2) (2016), 35 – 48, URL: http://pu.edu.pk/home/journal/pujm/V48_2_2016.html.

M. Adil Khan, Y.-M. Chu, A. Kashuri and R. Liko, Herimte-Hadamard type fractional integral inequalities for MT(r;g,m,')-preinvex functions, J. Comput. Anal. Appl. 26(8) (2019), 1487 – 1503, URL: http://www.eudoxuspress.com/244/JOCAAA-VOL-26-2019.pdf.

M. Adil Khan, Y.-M. Chu, A. Kashuri, R. Liko and G. Ali, Conformal fractional integrals versions of Hermite-Hadamard inequalities and their generalizations, J. Funct. Spaces 2018 (2018), Article ID 6928130, 9 pages, DOI: 10.1155/2018/6928130.

Y. Khurshid, M. Adil Khan and Y.M. Chu, Generalized inequalities via GG-convexity and GA-convexity, Journal of Function Spaces 2019(2019), Article ID 6926107, 8 pages, DOI: 10.1155/2019/6926107.

Y. Khurshid, M. Adil Khan and Y.M. Chu, Hermite-Hadamard-Fejer Inequalities for Conformable Fractional Integrals via Preinvex Functions, Journal of Function Spaces 2019 (2019), Article ID 3146210, 9 pages, DOI: 10.1155/2019/3146210.

U.S. Kirmaci, M.K. Bakula, M.E. Ozdemir and J. Pecaric, Hadamard-type inequalities for s-convex functions, Appl. Math. Comput. 193 (2017), 26 – 35, DOI: 10.1016/j.amc.2007.03.030.

M.A. Latif, Estimates of Hermite-Hadamard inequality for twice differentiable harmonicallyconvex functions with applications, Punjab Univ. J. Math. 50(1) (2018), 1 – 13, URL: http: //pu.edu.pk/home/journal/pujm/V50_1_2018.html.

M. Muddassar and A. Ali, New integral inequalities through generalized convex functions, Punjab Univ. J. Math. 46(2) (2014), 47 – 51, URL: http://pu.edu.pk/home/journal/pujm/V_46_2_14.html.

E. Set and I. Mumcu, Hermite-Hadamard-Fejer type inequalities for conformable fractional integrals, Miskolc Math. Notes (2018), URL: http://mat76.mat.uni-miskolc.hu/mnotes/forthcoming.

M.Z. Sarikaya and M.E. Kiris, Some integral inequalities of Hermite–Hadamard type for s-geometrically convex functions, Miskolc Math. Notes 161(1) (2015), 491 – 501, DOI: 10.18514/MMN.2015.1099.

M.-K. Wang and Y.-M. Chu, Landen inequalities for a class of hypergeometric functions with applications, Math. Inequal. Appl. 21(2) (2018), 521 – 537, DOI: 10.7153/mia-2018-21-38.

M.-K. Wang, S.-L. Qiu and Y.-M. Chu, Infinite series formula for Hübner upper bound function with applications to Hersch-Pfluger distortion function, Math. Inequal. Appl. 21(3) (2018), 629 – 648, DOI: 10.7153/mia-2018-21-46.

M.-K. Wang, Y.-M. Li and Y.-M. Chu, Inequalities and infinite product formula for Ramanujan generalized modular equation function, Ramanujan J. 46(1) (2018), 189 – 200, DOI: 10.1007/s11139-017-9888-3.

Z.-H. Yang, W. Zhang and Y.-M. Chu, Sharp Gautschi inequality for parameter (0

Z.-H. Yang, W.-M. Qian and Y.-M. Chu, Monotonicity properties and bounds involving the complete elliptic integrals of the first kind, Math. Inequal. Appl. 21(4) (2018), 1185 – 1199, DOI: 10.7153/mia-2018-21-82.

Z.-H. Yang, W.-M. Qian, Y.-M. Chu and W. Zhang, On approximating the arithmetic-geometric mean and complete elliptic integral of the first kind, J. Math. Anal. Appl. 462(2) (2018), 1714 – 1726, DOI: 0.1016/j.jmaa.2018.03.005.

Z.-H. Yang, W.-M. Qian, Y.-M. Chu and W. Zhang, On approximating the error function, Math. Inequal. Appl. 21(2) (2018), 469 – 479, DOI: 10.7153/mia-2018-21-32.

H.-P. Yin and J.-Y. Wang, Some integral inequalities of Hermite-Hadamard type for s-geometrically convex functions, Miskolc Math. Notes 19(1) (2018), 699 – 705, DOI: 10.18514/MMN.2018.2451.

X.-M. Zhang, Y.-M. Chu and X.-H. Zhang, The Hermite-Hadamard type inequality of GA-convex functions and its applications, J. Inequal. Appl. 2010 (2010), Article ID 507560, 11 pages, DOI: 10.1155/2010/507560.




How to Cite

Khan, M. A., Khurshid, Y., & Chu, Y.-M. (2019). Hermite-Hadamard Type Inequalities via the Montgomery Identity. Communications in Mathematics and Applications, 10(1), 85–97. https://doi.org/10.26713/cma.v10i1.1178



Research Article